Dosage problem, again!

Hello,

I finally was feeling kind of better with 150 mcg of t4 medication. But I was having problem with heartbeat (like my heart punches 2-3 times and I become so weak). So I went to my doctor and she reduced my t4 to 75 mcg after looking at my new result. Now, my symptoms of hypothyrodism is back--headache, breathing problem, fatigue, and still heartbeat problem! Should I go back to the previous dosage of 150 mcg? And what should I for my ongoing heartbeat problem? The new dosage is just exacerbating the situation. I can not trust the local doctors anymore!

This is my new test's result after being on 150 mcg of t4 for almost 5 months:

TSH: .010 (Reference value:- .27 - 4.2 uIU/mL)

FT4: 1.59 (Reference value:- .93 - 1.7 ng/dL)

FT3: n.a. (my doctor did not let me to test this)

Thank you for reading.

p.s.: I am only taking calcium medication as a supplement.

Last edited by

9 Replies

oldestnewest
  • SohanFrankyy Well, the results look fine, your doctor might not like your TSH but your FT4 is within range. Shame there's no FT3. I take it she reduced your Levo after seeing those results? Was it reduced from 150mcg to 75mcg all at once? Because it if was, that's too big a drop. Reductions should be in 25mcg doses. No wonder you are having hypo symptoms.

    How long ago was your dose reduced?

    I think you need a new set of results to include FT3.

    Sorry, I can't comment about your ongoing heartbeat problem, it's not something I have any knowledge of.

    Why are you taking a calcium supplement?

  • Yes, a drop from 150 to 75 is way too much - should always be in 25s and then retest six weeks later and drop again if necessary - very silly doctor who clearly doesn't have a clue as small amounts can make a large difference!

    Other things can effect your heart - for example, when I am iron deficient, I have palpitations and feelings like it's beating too hard and dizzyness. When I am D vit deficient, my heart rate goes up so it's worth blood tests to look at vit d, b12, ferritin, iron, folate etc as we all have slightly differing symptoms with different issues.

  • Sorry for the late reply.

    Anyway, it's been 3 days since my dosage was reduced. So, should I start to have 125 mcg of dosage? The lower dosage is making me so weak again.

    My doctor is always giving me the calcium supplement even though I was not tested whether I am iron deficient or D vit deficient!

  • and yes, the dosage was reduced after watching that test's result and at once!

  • SohanFrankyy As I'm not medically qualified, I can't tell you what to do. I can only say that it is normal, when doctors know what they are doing, to reduce (or increase) dose by 25mcg then wait 6-8 weeks and re-test and make another adjustment if necessary, and continue like that until you feel well. So to reduce your dose by 75mcg in one go was foolish.

    Your doctor has reduced your dose because your TSH is below range. However, your FT4 is not, and if FT3 had been tested that probably isn't either.

    What needs to be done is FT4 and FT3 to be tested at the same time. If FT3 is over range then you are over medicated. If FT3 is within range then you're not. However, most doctors are fixated on TSH and dose by that only and I don't know how you are going to convince him of that.

    You should not take calcium supplements unless you have been tested and found to be deficient. Can you get the following tests done, if so come back with the results, with reference ranges, and members will comment.

    Calcium

    Magnesium

    Vit D

    B12

    Folate

    Ferritin

  • Okay. Thank you so much. I will try to get those tests done.

  • Low magnesium can also upset heart beat. Lots of us on here have found supplementing magnesium helpful.

    Should only be taking calcium if you have been tested and result is actually low. Much more common to be low vitamin D - which goes with low magnesium too.

    As others have suggested- best get B12, Folate, ferritin and vit D levels checked

    Do you have Hashimoto's? High antibodies. There are two sorts TPO Ab and TG Ab. (Thyroid peroxidase and thyroglobulin) Both need checking, if either, or both antibodies are high this means autoimmune thyroid - called Hashimoto's the most common cause in UK of being hypo.

    If you do have Hashimoto's then you may find adopting 100% gluten free diet can really help reduce symptoms, and lower antibodies slowly over time too.

    thyroidpharmacist.com

    chriskresser.com/the-gluten...

    hypothyroidmom.com/92-of-ha...

    amymyersmd.com

    Can get blood tests privately if GP won't

    thyroiduk.org.uk/tuk/testin...

  • I am not from the UK. I am from Bangladesh.

    No doctor here is going to test for Hashimoto's.

    But I am going to check other tests which are mentioned above on my own.

You may also like...